MAUDE Adverse Event Report: ARTHREX, INC. MODULAR VAULTLOCK DRILL GUIDE, SMALL; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. MODULAR VAULTLOCK DRILL GUIDE, SMALL; ORTHOPEDIC MANUAL SURG INSTR
Model Number MODULAR VAULTLOCK DRILL GUIDE, SMALL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 03/25/2025, it was reported by a sales representative via (b)(6) that the tip of the ar-9215-1-03 quick connect handle broke off in the attachment slot on the small ar-9231-vl-01 glenoid drill guide.This happened after the surgeon drilled the superior hole and inferior keel and removed the guide.The guide was easily removed from the glenoid.No pieces broke off inside the patient, and the case was completed successfully.This was discovered during a total shoulder arthroplasty procedure on (b)(6) 2025, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged ar-9231-vl-01 quick connect, small univers vaultlock glenoid drill guide batch number: 052124 was received for investigation.Visual evaluation of the returned device noted wear and tear to the device with superficial scratches, discoloration, and faded laser markings observed.It was noted that the returned mating device associated with (b)(4) was broken and the fragment no longer remained in the returned ar-9231-vl-01 quick connect, small univers vaultlock glenoid drill guide.Functional testing was performed with a known good ar-9215-1-03 quick connect handle and no issues were noted while mating the two devices.No problem was noted with the functionality of the returned device.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces and/or prying/leveraging the device to the mating device during use.

Brand Name
MODULAR VAULTLOCK DRILL GUIDE, SMALL
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21865323
Report Number1220246-2025-01555
Device Sequence Number4721245
Product Code LXH
UDI-Device Identifier00888867398931
UDI-Public00888867398931
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODULAR VAULTLOCK DRILL GUIDE, SMALL
Device Catalogue NumberAR-9231-VL-01
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date03/25/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown